MAUDE Adverse Event Report: MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number VL2610
Medical Device Problem Codes Smoking (1585); Difficult or Delayed Activation (2577); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the surgeon asked to increase the intensity of the high frequency generator.It was set on aesthetic breast prostheses.The setting was changed from 90/90 to 110/110.It was not efficient enough.A moment later (on the 2nd side), still not being efficient enough.Connected the plug of the electrocardiogram to the other source of connection of the generator but there was no difference.Decided to change the generator source, the plate, the cord, the electrocardiogram all circuit.After that smelled something burning.Immediately look under the fields to check where the smoke came out.The plate had slid down the patient's thigh to the outside.Smoke came out.The plate had slid down from the patient's thigh towards the outside and stabilized on the operating table and the top of the plate had shifted lower at knee level.It was folded up in a tent, it was burnt on the top right rib.When removed it burnt the tip of the surgeon index finger.The patient was burnt the current had made a passage between the only 2 sides of the plate in contact with the skin.It was noticed that on the contact color indicator of the plate was always green.At no time was there an audible alert of a problem with the plate making contact with the patient.Put in another plate from another batch, changed the generator and fitted the new cord to the plate on the right thigh.Applied water immediately on theburn, and then put ice packs on for 15 minutes.Made a tulle dressing, dry compresses and bandage, at the end of the procedure.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16882613
Report Number2182208-2023-01258
Device Sequence Number7385200
Product Code GEI
UDI-Device Identifier10884521196636
UDI-Public10884521196636
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K982743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVL2610
Device Catalogue NumberVL2610
Device Lot Number2201027X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown